Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 41, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 23, 2011, 3:25 AM EDT for 6 counties in Florida. It took effect at May 23, 2011, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 3:25 AM EDT (07:25 UTC)
- In effect from
- May 23, 2011, 12:00 PM EDT
- Expired
- May 23, 2011, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2353 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608 WWUS82 KJAX 230725 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 325 AM EDT MON MAY 23 2011 FLZ020>025-030>033-035>037-040-232300- /O.UPG.KJAX.FW.A.0037.110523T1600Z-110523T2200Z/ /O.NEW.KJAX.FW.W.0041.110523T1600Z-110523T2300Z/ /O.NEW.KJAX.FW.A.0038.110524T1600Z-110524T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-MARION- 325 AM EDT MON MAY 23 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR LOW RH AND HIGH ERC VALUES OVER INLAND NORTHEAST FLORIDA... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR LOW RH AND HIGH ERC VALUES OVER INLAND NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON. TODAY...MINIMUM RH VALUES ARE EXPECTED TO DROP INTO THE 25 TO 35 PERCENT RANGE FOR 4 TO 6 HOURS. ERC VALUES WILL BE IN THE MID TO UPPER 30S. ON TUESDAY...MINIMUM RH VALUES ARE EXPECTED TO DROP TO NEAR 30 PERCENT FOR UP TO 4 TO 5 HOURS. ERC VALUES WILL BE IN THE MID TO UPPER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MKT
2 follow-up statements
466 WWUS82 KJAX 231804 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 204 PM EDT MON MAY 23 2011 FLZ024-025-033-232300- /O.CAN.KJAX.FW.A.0038.110524T1600Z-110524T2200Z/ /O.CON.KJAX.FW.W.0041.000000T0000Z-110523T2300Z/ NASSAU-DUVAL-ST JOHNS- 204 PM EDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LOW RH AND HIGH ERC VALUES OVER INLAND NORTHEAST FLORIDA...... ...FIRE WEATHER WATCH CANCELLED FOR TUESDAY... TODAY...MINIMUM RH VALUES ARE EXPECTED TO DROP INTO THE 25 TO 35 PERCENT RANGE FOR 4 TO 6 HOURS. ERC VALUES WILL BE IN THE MID TO UPPER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ020>023-030>032-035>037-040-240215- /O.EXT.KJAX.FW.A.0038.110524T1700Z-110524T2200Z/ /O.CON.KJAX.FW.W.0041.000000T0000Z-110523T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST- ALACHUA-PUTNAM-MARION- 204 PM EDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LOW RH AND HIGH ERC VALUES OVER INLAND NORTHEAST FLORIDA...... ...FIRE WEATHER WATCH NOW IN EFFECT TUESDAY AFTERNOON FOR LOW RH AND HIGH ERC VALUES OVER INLAND NORTHEAST FLORIDA... TODAY...MINIMUM RH VALUES ARE EXPECTED TO DROP INTO THE 25 TO 35 PERCENT RANGE FOR 4 TO 6 HOURS. ERC VALUES WILL BE IN THE MID TO UPPER 30S. ON TUESDAY...MINIMUM RH VALUES ARE EXPECTED TO DROP TO NEAR 30 PERCENT FOR UP TO 4 TO 5 HOURS. ERC VALUES WILL BE IN THE UPPER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
127 WWUS82 KJAX 232303 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 703 PM EDT MON MAY 23 2011 FLZ020>023-030>032-035>037-040-240930- /O.EXP.KJAX.FW.W.0041.000000T0000Z-110523T2300Z/ /O.CON.KJAX.FW.A.0038.110524T1700Z-110524T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST- ALACHUA-PUTNAM-MARION- 703 PM EDT MON MAY 23 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR LOW RH AND HIGH ERC VALUES OVER INLAND NORTHEAST FLORIDA... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY AFTERNOON. ON TUESDAY...MINIMUM RH VALUES ARE EXPECTED TO DROP TO NEAR 30 PERCENT FOR UP TO 4 TO 5 HOURS. ERC VALUES WILL BE IN THE UPPER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ024-025-033-240015- /O.EXP.KJAX.FW.W.0041.000000T0000Z-110523T2300Z/ NASSAU-DUVAL-ST JOHNS- 703 PM EDT MON MAY 23 2011 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 22, 8:45 PM EDT, 6 hours 40 minutes earlier.
Area forecast discussion, May 22, 8:45 PM EDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 PM EDT SUN MAY 22 2011
.UPDATE...HOT AND DRY CONDS CONTD TODAY WITH HIGH TEMP READINGS IN
THE MID AND UPPER 90S. SEVERAL SITES IN SE GA REACHED 99 DEG...WITH
ALMA BREAKING THE RECORD AT 99 (PREVIOUS RECORD WAS 98 IN 1962).
CONDS ALOFT ARE PRETTY SIMILAR TO LAST NIGHT THOUGH CERTAINLY SOME
WARMING BELOW 700 MB OF ABOUT 1-2 DEG. SUBSIDENCE INVERSION CONTS
FAIRLY STRONG AT 9000 FT. PRETTY GOOD LLVL CONVERGENCE FROM THE E
COAST SEA BREEZE HAD PRODUCED SCT-BKN CU FIELD OVER INLAND AREAS.
EXPECT THESE CLOUDS SLOWLY DIMINISHES OVERNIGHT.
FOR TONIGHT...LITTLE TO CHANGE WITH MIN TEMPS IN THE LOWER 60S
INLAND TO THE MID-UPPER 60S ERN ZONES. FOG POTENTIAL SEEMS LOW
AGAIN TONIGHT BUT BEST CHANCES WOULD BE INLAND NE FL AND SE GA WHERE
BOUNDARY LAYER DECOUPLING WILL BE GREATEST. CURRENT PATCHY FOG IN
THE GRIDS WITH AN AREA OF FOG FROM ABOUT GNV TO LIVE OAK LOOKS
GOOD.
FOR MONDAY...NOT A WHOLE OF CHANGE FROM TODAY WITH HIGHS ONCE AGAIN
IN THE MID AND UPPER 90S. BASED ON TODAY'S TEMPS AND PERSISTENCE...
FEEL REASONABLY CONFIDENT MODELS ARE A TAD TOO LOW WITH HIGHS MON
AND TUE.
&&
.AVIATION...
EXPECT PREVAILING VFR CONDITIONS TO PERSIST FOR THIS TAF PERIOD.
THE EXCEPTION WILL BE AT VQQ/GNV WHERE AREAS OF FOG ARE EXPECTED TO
REDUCE CONDITIONS DURING THE EARLY MORNING HOURS MONDAY. GNV
COULD BE REDUCED TO BELOW IFR FOR A BRIEF TIME.
&&
.FIRE WEATHER...
WITH RH VALUES EXPECTED TO BE IN THE MID 20S TO LOWER 30S
MONDAY...AND ERC VALUES IN THE MID TO UPPER 30S...A RED FLAG WATCH
WILL CONTINUE FOR THE NORTHEAST FLORIDA COUNTIES MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 64 98 67 97 / 0 0 10 10
SSI 71 90 71 90 / 0 0 0 10
JAX 67 96 68 95 / 0 10 10 10
SGJ 69 91 69 90 / 0 0 0 10
GNV 64 97 67 96 / 10 10 10 10
OCF 64 97 66 96 / 10 10 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-
ST JOHNS-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
SHASHY/STRUBLE/PRESNALLHazardous weather outlook, May 22, 9:10 PM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 910 PM EDT SUN MAY 22 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 910 PM EDT SUN MAY 22 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TONIGHT... A WILDFIRE CONTINUES TO BURN JUST SOUTH OF STEPHEN FOSTER STATE PARK. MOTORISTS SHOULD DRIVE WITH CAUTION IN THE VICINITY OF THE FIRE DUE TO POSSIBLE VISIBILITY RESTRICTIONS DUE TO A COMBINATION OF SMOKE AND LATE NIGHT PATCHY FOG. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AN ELEVATED FIRE DANGER WILL CONTINUE OVER INLAND AREAS ON MONDAY DUE TO LOW RELATIVE HUMIDITY VALUES. HIGH TEMPERATURES IN THE MID TO UPPER 90S ARE EXPECTED ONCE AGAIN OVER INLAND AREAS ON MONDAY. DRINK PLENTY OF FLUIDS TO REMAIN HYDRATED WHEN PERFORMING OUTSIDE ACTIVITIES. SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/ARS
In the hours before
Local storm report, May 22, 10:48 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1048 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM WILDFIRE 5 W TALBOT ISLAND 30.46N 81.51W
05/22/2011 DUVAL FL NEWSPAPER
A WILDFIRE BROKE OUT IN THE AFTERNOON IN THE OCEANWAY
NEIGHBORHOOD NEAR CEDAR POINT ROAD WITH APPROXIMATELY 100
ACRES BURNED. THE FIRE WAS ABOUT 90 PERCENT CONTAINED BY
LATE EVENING.
&&
ARSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:25 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 23 hr |
| May 23, 5:24 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| May 23, 5:49 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 41 min |
| May 23, 6:29 PM EDT | Special Weather Statement | JAX | Marion | 46 min |
| May 23, 7:07 PM EDT | Special Weather Statement | JAX | Alachua | 33 min |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.